Heavy Rain, Baker
- When
- September 3, 3:00 PM EST to 6:05 PM EST
- Where
- Baker County, 2.39 mi W of Knabb
- Reported by
- Public
- Coordinates
- 30.270, -82.220
The public measured 3.39 inches of rainfall since 4 pm a few milse ESE of Sanderson.
A surface trough in the wake of Hurricane Hermine was across northeast Florida. This boundary was a focus for showers and thunderstorms as it slowly lifted northward toward the Fl-Ga state line.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A surface trough in the wake of Hurricane Hermine was across northeast Florida. This boundary was a focus for showers and thunderstorms as it slowly lifted northward toward the Fl-Ga state line. High atmospheric moisture and the meandering frontal boundary supported heavy rainfall potential.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 3, 1:33 PM EST, 1 hour 27 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 233 PM EDT SAT SEP 3 2016 .NEAR TERM /Through Saturday/... A frontal boundary remains draped just south of the FL/GA border, bringing drier conditions to southeast Georgia. An area of showers continued across the eastern half of northeast Florida this afternoon. Hi-res guidance has been struggling with the convection, and they continue to be too strong. Global models indicate more development across the interior later this afternoon into the evening hours, so kept the likely PoPs going. Showers and isolated storms should dissipate after midnight. Overnight lows will be around 70 to 75. High pressure will begin building into the southeast Sunday afternoon, with drier air moving into southeast Georgia by the evening. The stream of deep moisture will continue through Sunday across northeast Florida, and numerous showers and storms are forecast once again. Locally heavy rainfall is possible. Highs will be generally in the mid 80s across northeast Florida and the upper 80s to near 90 across southeast Georgia. .SHORT TERM /Sunday Night through Monday Night/... Upper ridge will be centered over Gulf Coast states with troughing along southeast coast. Consensus guidance suggests low precip potential across our southern counties during this period...dry I-10 corridor northward Monday. High temps are expected to be in the upper 80s to around 90. .LONG TERM /Tuesday through Friday/... Upper ridge remains over the Gulf Coast states through Wed...then gradually develops eastward over forecast area Thu/Fri. Consensus guidance forecasting dry conditions during period...except for very low POP values Wed-Fri across southern counties of our forecast area. Near normal temperatures are expected across ne FL and eastern counties of se GA...slightly above normal temps interior se GA...during the period. && .AVIATION... Cloudy skies continue south of the frontal boundary stretching from post-tropical Hermine this afternoon, with MVFR cigs. Sct to BKN cigs 1.5-3kft will continue through the afternoon with showers developing into the evening hours. East to northeast winds 10 knots or less will continue this afternoon, with light winds overnight. && .MARINE... East northeast winds 5 to 10 knots will increase to 10-15 knots on Sunday as high pressure builds into the southeast states. High pressure will then build across the region through the middle of the week, with winds 10 knots or less. Seas may build to 4 to 6 feet on Monday and continue into Tuesday 50-60nm offshore St. Augustine and Flagler due to swell. Otherwise, seas will be less than 3 feet for the nearshore waters through the period. Rip Currents: Moderate risk of rip currents through Sunday. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 88 69 91 / 10 20 10 10 SSI 73 86 73 88 / 20 30 10 10 JAX 73 87 72 89 / 40 70 30 10 SGJ 73 84 74 87 / 50 70 30 20 GNV 72 85 71 89 / 60 70 30 20 OCF 73 86 72 89 / 50 70 30 30 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Kennedy/Wolf/Walker
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 322 AM EDT SAT SEP 3 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-041130- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON- WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON- INLAND CAMDEN-COASTAL CAMDEN- 322 AM EDT SAT SEP 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS THIS AFTERNOON OVER MAINLY NORTHEAST FLORIDA. LOCALLY HEAVY RAINFALL MAY OCCUR IN A FEW LOCATIONS. THERE WILL BE A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY OVER NORTHEAST FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The national radar mosaic for the moment the first event began.
3 heavy rain. Local standard time, as filed.
The public measured 3.39 inches of rainfall since 4 pm a few milse ESE of Sanderson.
The public measured 4.3 inches a few miles ENE of Sanderson since 4 pm.
The public measured 3.43 inches of rainfall a couple miles south of Macclenny since 5:30 pm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2016Every state in 2016This day in weather historyWarnings in Florida, September 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 658140, 658143, 658142.